Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Conformally flat manifolds and a pinching problem on the Ricci tensor

Authors: Samuel I. Goldberg and Masafumi Okumura
Journal: Proc. Amer. Math. Soc. 58 (1976), 234-236
MSC: Primary 53C20
MathSciNet review: 0410601
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: There is a formal similarity between the theory of hypersurfaces and conformally flat $ d$-dimensional spaces of constant scalar curvature provided $ d \geq 3$. For, then, the symmetric linear transformation field $ Q$ defined by the Ricci tensor satisfies Codazzi's equation $ ({\nabla _X}Q)Y = ({\nabla _Y}Q)X$. This observation leads to a pinching theorem on the length of the Ricci tensor.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C20

Retrieve articles in all journals with MSC: 53C20

Additional Information

Keywords: Conformally flat manifolds, Ricci tensor, scalar curvature
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society